Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 94, NWS Morristown, TN

June 25, 20187 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2018, 1:55 PM EDT for 7 counties in Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2018, 1:55 PM EDT (17:55 UTC)
Expired
Jun 25, 2018, 3:00 PM EDT
In force
65 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hamilton County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Rhea County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 133 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:02 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:30 PM EDT, 25 minutes earlier.

Area forecast discussion, Jun 25, 1:30 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
130 PM EDT Mon Jun 25 2018

.AVIATION...The overall weather pattern shows weak ridging over
the region today with a minor short wave riding along the upper flow
...and at the surface...a broad frontal boundary stretched west to
east across the general area. This set up will allow for a couple of
rounds of convection to move through the TAF sites over the next 24
hours. The first and most significant round of convection should
push through this afternoon into the early evening.  Any storm that
moves across a TAF site could generate lowering clouds...heavy
rainfall...reduced VIS...hail and strong gusty winds.  Another round
of convection will be possible late tonight into early Tuesday
morning.  Areal coverage of this round should be less and centered
over northern area and...for now...will only mention showers near
TRI.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

mjb
Hazardous weather outlook, Jun 25, 4:20 AM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
420 AM EDT Mon Jun 25 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260830-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
420 AM EDT Mon Jun 25 2018 /320 AM CDT Mon Jun 25 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Strong to severe storms will be possible this afternoon. Damaging
winds will be the main threat with these storms. Hail up to
quarter size and localized flash flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Local storm report, Jun 25, 1:16 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
116 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             LOUDON                  35.74N 84.36W
06/25/2018  E1.00 INCH       LOUDON             TN   911 CALL CENTER

&&
Special weather statement, Jun 25, 1:27 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Morristown TN
127 PM EDT MON JUN 25 2018

TNZ012-013-035-036-251815-
Anderson TN-Scott TN-Campbell TN-Morgan TN-
127 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHWESTERN ANDERSON...
CAMPBELL AND SCOTT COUNTIES UNTIL 215 PM EDT...

At 127 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Great Meadows Campsites to 12 miles north of
Fairfield Glade. Movement was east at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Oak Ridge, La Follette, Oneida, Wartburg, Oliver Springs, Jacksboro,
Huntsville, Helenwood, Jellico, Caryville, Lake City, Winfield,
Sunbright, Rugby, High Point, Elk Valley, Smokey Junction, Honey
Creek State Park, Rosedale and Robbins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3659 8406 3604 8422 3610 8485 3614 8487
      3616 8491 3620 8491 3624 8488 3628 8488
      3629 8487 3630 8480 3633 8477 3634 8474
      3635 8474 3635 8473 3637 8472 3637 8470
      3640 8466 3660 8478
TIME...MOT...LOC 1727Z 269DEG 32KT 3665 8474 3619 8487

DH
Special weather statement, Jun 25, 1:30 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Morristown TN
130 PM EDT MON JUN 25 2018

TNZ099>101-251815-
West Polk TN-Bradley TN-Hamilton TN-
130 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...WESTERN POLK AND
HAMILTON COUNTIES UNTIL 215 PM EDT...

At 129 PM EDT, Doppler radar was tracking a strong thunderstorm near
Walden, or near Chattanooga, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chattanooga, Cleveland, Benton, Soddy-Daisy, Signal Mountain, Walden,
Lakesite, Charleston, Ridgeside, South Cleveland, Fairmount,
Harrison, East Cleveland, Wildwood Lake, Red Bank, Collegedale,
Calhoun, Waterville, Lookout Mountain and Parksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3499 8538 3521 8534 3525 8530 3529 8473
      3529 8472 3527 8473 3528 8475 3525 8473
      3526 8471 3524 8470 3527 8467 3527 8458
      3499 8460
TIME...MOT...LOC 1729Z 269DEG 32KT 3517 8525

DH
Special weather statement, Jun 25, 1:34 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
134 PM EDT MON JUN 25 2018

TNZ071>074-251815-
Blount Smoky Mountains TN-Sevier Smoky Mountains TN-NW Blount TN-
North Sevier TN-
134 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT AND
SOUTHWESTERN SEVIER COUNTIES UNTIL 215 PM EDT...

At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eagleton Village, or near Alcoa, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Maryville, Sevierville, Alcoa, Gatlinburg, Pigeon Forge, Rockford,
Eagleton Village, Townsend, Walland, Wildwood, Wears Valley, Elkmont,
Great Smoky Mountains National Park, Roundtop Mountain State Park and
Seymour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east Tennessee.

LAT...LON 3564 8393 3587 8396 3588 8395 3586 8392
      3585 8391 3584 8387 3584 8385 3587 8381
      3586 8349 3563 8344
TIME...MOT...LOC 1734Z 269DEG 32KT 3579 8387

DH
Local storm report, Jun 25, 1:43 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
143 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
06/25/2018                   KNOX               TN   911 CALL CENTER

            TREES AND POWER LINES WERE REPORTED DOWN IN THE EASTERN
            PART OF KNOXVILLE.

&&
Special weather statement, Jun 25, 1:47 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Morristown TN
147 PM EDT MON JUN 25 2018

TNZ067-068-083>086-251845-
Rhea TN-Northwest Monroe TN-Roane TN-Loudon TN-Meigs TN-McMinn TN-
147 PM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR RHEA...CENTRAL LOUDON...MEIGS...
CENTRAL MCMINN...NORTHWESTERN MONROE AND SOUTHERN ROANE COUNTIES
UNTIL 245 PM EDT...

At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Spring City, or 9 miles northwest of Decatur, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Athens, Lenoir City, Dayton, Kingston, Sweetwater, Rockwood, Loudon,
Madisonville, Decatur, Fairview, Spring City, Midtown, Englewood,
Graysville, Niota, Philadelphia, Clear Water, Stinging Fork Falls
State Park, Murray Store and Old Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east Tennessee.

LAT...LON 3546 8510 3567 8500 3578 8490 3583 8477
      3586 8473 3589 8427 3537 8438
TIME...MOT...LOC 1747Z 276DEG 29KT 3565 8487

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:31 AM EDTSpecial Weather StatementMRXKnox44 min
Jun 25, 3:06 AM EDTSpecial Weather StatementMRXUnion39 min
Jun 25, 3:35 AM EDTSpecial Weather StatementMRXJefferson25 min
Jun 25, 4:00 AM EDTSpecial Weather StatementMRXHamblen, Jefferson30 min
Jun 25, 11:13 AM EDTSpecial Weather StatementMRXMorgan47 min
Jun 25, 11:16 AM EDTSpecial Weather StatementMRXRhea44 min
Jun 25, 11:27 AM EDTSevere Thunderstorm WarningMRXBledsoe, Rhea48 min
Jun 25, 11:35 AM EDTSpecial Weather StatementMRXCampbell, Scott40 min
Jun 25, 12:20 PM EDTSpecial Weather StatementMRXLoudon, Roane40 min
Jun 25, 12:31 PM EDTSevere Thunderstorm WarningMRXLoudon, Roane44 min
Jun 25, 12:34 PM EDTSpecial Weather StatementMRXBledsoe, Rhea41 min
Jun 25, 1:01 PM EDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Sevier44 min
Jun 25, 1:05 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon55 min
Jun 25, 1:27 PM EDTSpecial Weather StatementMRXCampbell, Morgan, Scott48 min
Jun 25, 1:30 PM EDTSpecial Weather StatementMRXBradley, Hamilton45 min
Jun 25, 1:34 PM EDTSpecial Weather StatementMRXBlount, Sevier41 min
Jun 25, 1:43 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott50 min
Jun 25, 1:45 PM EDTSevere Thunderstorm WarningMRXBlount, Cocke, Jefferson, Knox, Sevier60 min
Jun 25, 1:47 PM EDTSpecial Weather StatementMRXLoudon, McMinn, Meigs, Rhea, Roane58 min
Jun 25, 2:15 PM EDTSpecial Weather StatementMRXPolk45 min
Jun 25, 2:19 PM EDTSevere Thunderstorm WarningMRXCampbell, Claiborne, Grainger, Union56 min
Jun 25, 2:30 PM EDTSpecial Weather StatementMRXWashington45 min
Jun 25, 3:01 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, McMinn, Monroe, Polk44 min
Jun 25, 3:09 PM EDTSpecial Weather StatementMRXGrainger, Hamblen51 min
Jun 25, 3:10 PM EDTSpecial Weather StatementMRXGreene, Unicoi50 min
Jun 25, 3:25 PM EDTSpecial Weather StatementMRXCarter, Johnson50 min
Jun 25, 3:53 PM EDTSevere Thunderstorm WarningMRXJohnson, Sullivan37 min
Jun 25, 4:33 PM EDTSpecial Weather StatementMRXJohnson27 min
Jun 25, 5:42 PM EDTSpecial Weather StatementMRXMorgan48 min
Jun 25, 6:48 AM EDTSpecial Weather StatementMRXWise27 min
Jun 25, 2:12 PM EDTSpecial Weather StatementMRXDickenson33 min
Jun 25, 3:22 PM EDTSpecial Weather StatementMRXRussell, Washington, City of Bristol53 min
Jun 25, 2:54 PM EDTSpecial Weather StatementMRXCherokee51 min
Jun 25, 3:31 PM EDTSevere Thunderstorm WarningMRXCherokee, Clay44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.